Overdose of cough and cold remedies
Clinical Previous     Next

Overdose of cough and cold remedies

Victoria Hartley Information specialist, National Poisons Information Service, London

VICTORIA HARTLEY advises on the risk of toxicity when cough and cold remedies are ingested in accidental or intentional overdose

Acute upper respiratory infection, also known as the common cold, remains one of the most recurring infections in modern society, afflicting adults between two and four times a year, and children between four and eight times a year (Mossad 1998). Rhinoviruses cause most upper respiratory infections and, despite years of research, a cure has yet to be found.

Emergency Nurse. 10, 9, 20-25. doi: 10.7748/en2003.02.10.9.20.c1091

Want to read more?

Subscribe for unlimited access

Try 1 month’s access for just £1 and get:

Your subscription package includes:
  • Full access to the website and the online archive
  • Bi-monthly digital edition
  • RCNi Portfolio and interactive CPD quizzes
  • RCNi Learning with 200+ evidence-based modules
  • 10 articles a month from any other RCNi journal
Subscribe
Already subscribed? Log in

Alternatively, you can purchase access to this article for the next seven days. Buy now

Or